Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Albany, NY

May 22, 2013Bennington County, Vermont

NWS Albany, NY issued this flash flood warning at May 22, 2013, 3:14 PM EDT for Bennington County, Vermont. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 3:14 PM EDT (19:14 UTC)
Expired
May 22, 2013, 6:15 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Bennington County, VT

The radar

The Albany radar (KENX), 102 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:18 PM EDTFLASH FLOODN Bennington, VTROAD FLOODED ALONG ROUTE 67-A

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WGUS51 KALY 221914
FFWALY
VTC003-222215-
/O.NEW.KALY.FF.W.0002.130522T1914Z-130522T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...MANCHESTER...BENNINGTON...
  ARLINGTON...

* UNTIL 615 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING DEVELOPING FROM A THUNDERSTORM APPROACHING THE 
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  SHAFTSBURY...MANCHESTER CENTER AND DORSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.  TURN AROUND DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4326 7285 4312 7287 4312 7300 4293 7301
      4293 7292 4274 7293 4275 7327 4278 7329
      4283 7329 4332 7325 4331 7283 4329 7281
      4326 7281

$$

BGM/LFM
2 follow-up statements
843 
WGUS71 KALY 222033
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT WED MAY 22 2013

VTC003-222215-
/O.CON.KALY.FF.W.0002.000000T0000Z-130522T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-
433 PM EDT WED MAY 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
BENNINGTON COUNTY...

AT 427 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA AT ROUTE 
67A IN BENNINGTON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANCHESTER 
CENTER...MANCHESTER...DORSET AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4326 7285 4312 7287 4312 7300 4293 7301
      4293 7292 4274 7293 4275 7327 4278 7329
      4283 7329 4332 7325 4331 7283 4329 7281
      4326 7281

$$

BGM/LFM
466 
WGUS71 KALY 222143
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT WED MAY 22 2013

VTC003-222153-
/O.CAN.KALY.FF.W.0002.000000T0000Z-130522T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-
543 PM EDT WED MAY 22 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENNINGTON
COUNTY...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4326 7285 4312 7287 4312 7300 4293 7301
      4293 7292 4274 7293 4275 7327 4278 7329
      4283 7329 4332 7325 4331 7283 4329 7281
      4326 7281

$$

BGM/LFM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:53 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 22, 1:53 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT WED MAY 22 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY
INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS
WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG
COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO
THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST
FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER
MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM...

CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LATEST
MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE
WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY
NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM
MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME
SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR.

WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN
WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED
LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG.
HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES.

CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS
FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE
60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC
LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST
LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO
BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN
PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG
DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS
WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS
ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED
INSTABILITY. REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG
THU...TRANSITIONING TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT.

BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC
COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS
DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS
WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW
MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS.
HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT.
BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME
PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF
LINGERING SKIES MAY ONLY BE PS SAT IN GFS.

TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS
A FEW DEG...OR HOLDING STEADY.

THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI
NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT
NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT.

THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A
COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND
WITH PERIODS OF RAW CHILLY RAIN.

THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO
MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN
ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO
THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL
REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME
TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC
LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A
FALL LIKE MEMORIAL DAY WEEKEND.

WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW
ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON
MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER.

GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20
MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD.
ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS
FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS
SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM
GRT PLAINS TO GRTLKS.

PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE
CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE
HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY
AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND
ABV BY TUESDAY AND WED.

WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID.

THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK
VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND
EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON
MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
VFR PREVAILING WITH PERIODS OF MVFR FOR THE BALANCE OF THE
AFTERNOON.  SCATTERED -SHRA AND TSRA WILL DIRECTLY AFFECT OR BE IN
THE VICINITY OF THE AIRPORTS FROM THE START OF THE TAF PERIOD
THROUGH AT LEAST 22Z.  CLOUDS WILL BE HARD TO CLEAR
OUT...PARTICULARLY THE HIGH-LEVEL CI/CS...WHICH SHOULD LIMIT
INSTABILITY AND THE PROLIFERATION OF TS.  HIGH DEWPOINTS OVERNIGHT
WILL RESULT IN SOME HAZY FOG...MAINLY MVFR...WITH A PERIOD OF IFR
FOG POSS AT KPSF WHERE WINDS THRU THE COLUMN WILL BE LIGHTER.

WITH LITTLE CHANGE IN THE ENVIRONMENT EXPECTED INTO EARLY
THURSDAY...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE AIRPORTS
INTO THE EARLY AFTERNOON HOURS...WITH MORE TS ACTIVITY IS
LIKELY...THOUGH PERHAPS NOT UNTIL AFTER THE END OF THE TAF PERIOD.
EXPECTING A PERIOD OF MARGINAL SHEAR DURING THE EARLY NIGHT EXCEPT
AT KPSF...35 KNOTS SHOULD BE ABOUT IT.  SURFACE WINDS WILL HOLD UP
OVERNIGHT AT LESS THAN 10 KNOTS...PICKING UP TO SPEEDS ON THURSDAY
AVERAGING SLIGHTLY HIGHER THAN TODAY.

OUTLOOK...
THU PM AND NGT...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
FRI-FRI NGT...MAINLY VFR. CHC -SHRA/-TSRA...MAINLY IN THE AM.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL
CONTINUE INTO FRIDAY.

RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON.

WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING
SOUTHWEST AROUND 10MPH THURSDAY.

&&

.HYDROLOGY...
PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE
WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN
FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN
BANK RISES ARE LIKELY IN LARGER RIVERS.

3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT
THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY.

DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL THIS AFTERNOON INTO THURSDAY NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...OKEEFE/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...ELH
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 1:01 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT WED MAY 22 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING
AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS
POSSIBLE IN AREAS WHERE STORMS TRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF
THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY
FROM THE CAPITAL REGION SOUTH AND EAST.

SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND...
ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES UNTIL 10 PM EDT...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, May 22, 2:35 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED MAY 22 2013

NYZ063-064-221900-
WESTERN ULSTER NY-EASTERN ULSTER NY-
235 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF WEST SHOKAN...OR ABOUT 7 MILES
NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 250 PM EDT
OLIVEBRIDGE BY 255 PM EDT
7 MILES SOUTHWEST OF WEST HURLEY AND 7 MILES SOUTH OF KENNETH L
WILSON CAMPGROUND BY 300 PM EDT

LAT...LON 4180 7452 4181 7452 4185 7447 4187 7447
      4193 7459 4199 7459 4204 7411 4177 7411
TIME...MOT...LOC 1834Z 261DEG 24KT 4189 7441

TAW/VTK
Special weather statement, May 22, 2:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT WED MAY 22 2013

NYZ041-049-050-053-221915-
EASTERN SCHENECTADY NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
246 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM IN
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR BURNT HILLS...OR ABOUT OVER
CLIFTON PARK...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROUND LAKE...7 MILES SOUTHEAST OF BALLSTON SPA AND 9 MILES SOUTHEAST
OF MILTON BY 255 PM EDT
MECHANICVILLE BY 305 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4309 7367 4278 7362 4278 7368 4278 7370
      4282 7373 4279 7376 4279 7378 4278 7380
      4278 7391 4298 7405
TIME...MOT...LOC 1846Z 245DEG 20KT 4290 7384

BGM/LFM
Local storm report, May 22, 2:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      ROTTERDAM               42.78N  73.95W
05/22/2013                   SCHENECTADY        NY   TRAINED SPOTTER

            WATER FLOWING ACROSS PARKING LOTS AND UNDER CARS 2-3
            INCHES DEEP.

&&

EVENT NUMBER ALY1300092

11
Local storm report, May 22, 3:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      SCHENECTADY             42.80N  73.93W
05/22/2013                   SCHENECTADY        NY   TRAINED SPOTTER

            ROAD UNDER WATER ON BRANDYWINE AND UNION.

&&

EVENT NUMBER ALY1300093

11
Local storm report, May 22, 3:05 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLASH FLOOD      SCHENECTADY             42.80N  73.93W
05/22/2013                   SCHENECTADY        NY   FACEBOOK

            ROAD UNDER WATER AT HAMPTON AVENUE

&&

EVENT NUMBER ALY1300094

IRL
Local storm report, May 22, 3:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      SCHENECTADY             42.80N  73.93W
05/22/2013                   SCHENECTADY        NY   METEOROLOGIST

            WATER RESCUES IN THE CITY ON CRANE ST. WITH WATER 2 TO
            3 FEET DEEP.

&&

EVENT NUMBER ALY1300095

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:22 PM EDTSpecial Weather StatementALYBennington, Windham53 min
May 21, 11:27 PM EDTAreal Flood AdvisoryALYBennington, Windham6 hr
May 22, 12:35 AM EDTSpecial Weather StatementALYWindham55 min
May 22, 5:34 AM EDTRiver Flood WarningALYBennington3 hr
May 22, 5:41 AM EDTRiver Flood WarningALYBennington4 hr
May 22, 3:31 PM EDTRiver Flood WarningALYBennington10 hr
May 22, 3:31 PM EDTRiver Flood WarningALYBennington10 hr
May 22, 3:48 PM EDTSpecial Weather StatementALYBennington27 min
May 22, 4:04 PM EDTSpecial Weather StatementALYBennington, Windham26 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.